MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH FITMORE, HIP STEM, UNCEMENTED, OFFSET B (EXTENDED)/5, TAPER 12/14; ZIMMER POROLOCK MIS STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH FITMORE, HIP STEM, UNCEMENTED, OFFSET B (EXTENDED)/5, TAPER 12/14; ZIMMER POROLOCK MIS STEM
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: medical reports: biolox delta, ceramic femoral head, m, 32/0, taper 12/14; catalog#: 00-8775-032-02; lot#: 2729885.Oblique liner 36 mm i.D.Size ii for use with 52 mm o.D.Size ii shell; catalog#: 00-8755-010-36; lot#: 64030590.Elevated rim liner 32 mm i.D.Size ii for use with 52 mm o.D.Size ii shell; catalog#: 00-8852-010-32; lot#: 63028929.Shell with cluster holes porous 52 mm o.D.Size ii for use with ii liners catalog#: 00-8757-052-01; lot#: 63007015.Bone screw self-tapping 6.5 mm dia.40 mm length; catalog#: 00-6250-065-40; lot#: 63116707.Bone screw self-tapping 6.5 mm dia.15 mm length; catalog#: 00-6250-065-15; lot#: 63069079.Therapy date: (b)(6) 2021.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and was operated on (b)(6) 2021 to correct the periprosthetic fracture during which the poly liner was revised.Any kind of trauma has not been reported.
 
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that the patient was implanted on (b)(6) 2015.Subsequently, the patient fell and sustained a femoral periprosthetic fracture and underwent revision surgery on (b)(6) 2021.Harm: s3 - bone fracture hazardous situation: patient's anatomy is exposed to excessive external forces postoperatively.2.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: radiographic analysis was performed by a radiologist.Ap pelvis and single view of the right hip demonstrates a right total hip arthroplasty with screw fixation of the acetabular cup.Oblique fracture involving the proximal femoral diaphysis which involves the femoral stem component.The right acetabular inclination angle is around 45°.There are no signs of loosening, wear, and radiolucency.No anatomical contributing factors are present.No additional relevant medical data is available.3.Product evaluation: devices are not returned due to hospital policy.4.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.5.Conclusion: it was reported that the patient was implanted on (b)(6) 2015.Subsequently, the patient fell and sustained a femoral periprosthetic fracture and underwent revision surgery on (b)(6) 2021.Radiographic analysis confirmed the reported periprosthetic femur fracture.No anatomical or device-related factors were found that could have contributed to the event.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the event description, the most likely cause of the periprosthetic fracture is the patient's fall.However, based on the information given, no exact cause can be identified with certainty.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file (b)(4).The following reports are associated with this event: 0009613350-2021-00430-1.
 
Event or Problem Description
Investigation results are now available.

Brand Name
FITMORE, HIP STEM, UNCEMENTED, OFFSET B (EXTENDED)/5, TAPER 12/14
Common Device Name
ZIMMER POROLOCK MIS STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12358531
Report Number0009613350-2021-00425
Device Sequence Number17096928
Product Code KWA
UDI-Device Identifier00889024591684
UDI-Public00889024591684
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K071723
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberN/A
Device Catalogue Number01.00551.305
Device Lot Number2772971
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age59 YR